Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 126, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 30, 2017, 5:07 PM CDT for Clay County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2017, 5:07 PM CDT (22:07 UTC)
- Expired
- Apr 30, 2017, 5:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Clay County, TN
The radar
The Nashville radar (KOHX), 92 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 5:07 PM CDT | TSTM WND DMG | 9 E Red Boiling Springs, TN | TREES WERE BLOWN DOWN ON MCCORMICK RIDGE ROAD AND UNION HILL ROAD SOUTH OF MOSS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 1:36 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
873
WUUS54 KOHX 302207
SVROHX
TNC027-302230-
/O.NEW.KOHX.SV.W.0126.170430T2207Z-170430T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
507 PM CDT SUN APR 30 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Clay County in Middle Tennessee...
* Until 530 PM CDT
* At 506 PM CDT, a severe thunderstorm was located 8 miles east of
Red Boiling Springs, or 11 miles west of Celina, moving northeast
at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Celina, Dale Hollow Lake and Moss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3661 8528 3658 8528 3646 8556 3647 8557
3650 8570 3652 8570 3652 8574 3650 8572
3650 8575 3652 8577 3651 8580 3652 8581
3656 8581 3662 8572 3661 8550 3663 8529
TIME...MOT...LOC 2206Z 234DEG 28KT 3652 8570
HAIL...<.75IN
WIND...60MPH
$$
Whitehead1 follow-up statement
202
WWUS54 KOHX 302223
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
523 PM CDT SUN APR 30 2017
TNC027-302230-
/O.CON.KOHX.SV.W.0126.000000T0000Z-170430T2230Z/
Clay TN-
523 PM CDT SUN APR 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN CLAY COUNTY...
At 522 PM CDT, a severe thunderstorm was located near Celina, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Celina, Dale Hollow Lake and Moss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3661 8528 3658 8528 3646 8556 3647 8557
3662 8565 3661 8550 3663 8529
TIME...MOT...LOC 2222Z 234DEG 28KT 3660 8557
HAIL...<.75IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:52 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 30, 2:52 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Nashville TN 252 PM CDT Sun Apr 30 2017 .DISCUSSION... Focus for this forecast will be today as a tornado watch is in effect until 7 pm for most of the mid state. A few of the short term models such as the HRRR have indicated 2 waves of precip; one being this initial line currently approaching the I-65 corridor and the second band of precip closer to the cold front that will pass through the area this evening and early overnight. The initial band will be the best shot at any severe thunderstorms as instability falls off rapidly after sunset, even with the help of fropa later on. With the initial band, 0-1km shear is quite high, along with decent helicity, so isolated tornadoes will be a possibility. Overall, any strong to severe thunderstorm will have the potential to produce damaging winds with the strong low to mid level flow along with decent instability. Model consensus is to drop instability quickly after 00Z as mentioned earlier, but thunderstorms will remain possible with the next band of precip moving through this evening and overnight. Monday morning will have showers mainly confined to the Plateau before skies clear out a bit from west to east. NVA isnt too strong behind the front, so clouds may stick around a bit longer as the upper low spins northward towards the Great Lakes. Winds will also be strong similar to today, with wind advisory criteria probably being met across most of the area, so may need to issue another wind advisory for Monday mid morning through the afternoon. As the upper low continues to migrate northward then eastward by Wednesday, the mid state looks to stay dry Monday and Tuesday. By Wednesday, another upper trough develops in the Plains, and some shortwave disturbances out ahead of the trough will provide enough lift for another round of showers and thunderstorms Wednesday into Thursday. The ECMWF is just a bit faster with precip along the warm front Wednesday morning, but generally agrees with the GFS by Thursday morning. Therefore have likely pops Wednesday night into Thursday afternoon for the mid state. The GFS and ECMWF differ on the upper low for the end of the work week, as the GFS has it spinning overhead bringing continued chances for showers, while the ECMWF has the low spin off to the northeast. Kept in mention of showers for now on Friday and early Saturday to lean more towards consensus. The remainder of Saturday and Sunday are back to looking drier as upper ridging tries to move in by the end of the weekend. The upper low may trigger a few showers in the northeast as it travels towards New England, but for now kept the mid state dry for Saturday afternoon through Monday morning. && .AVIATION... 18Z TAF DISCUSSION. Strong winds will continue across the region into this evening thanks to strong gradient and mixing, but will decrease some later this evening. Expect band of showers and storms to sweep across Middle TN...with arrival 19-20Z CKV, 20Z BNA and after 00Z CSV. Expect additional areas of showers and isolated storms after the main band passes...and continuing until about 06Z CKV/BNA...but lingering until after 12Z at CSV. Becoming VFR Monday morning...though expect gusty winds again most of the day. && .PRELIMINARY POINT TEMPS/POPS... Nashville 56 70 51 77 54 / 90 10 0 0 20 Clarksville 53 65 49 75 52 / 90 10 10 10 20 Crossville 59 67 47 70 50 / 100 40 0 10 10 Columbia 55 69 50 77 54 / 90 10 0 10 20 Lawrenceburg 55 70 49 77 54 / 90 10 0 10 10 Waverly 53 66 50 76 54 / 70 0 0 10 30 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM CDT this evening FOR Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......Barnwell AVIATION........49
Hazardous weather outlook, Apr 30, 5:03 AM CDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 503 AM CDT Sun Apr 30 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-011015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 503 AM CDT Sun Apr 30 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Widespread thunderstorms are expected to move across middle Tennessee this afternoon and evening. Some storms may be strong to severe...with damaging winds...hail...and a possible tornado...especially west of interstate 65. Storms could also contain heavy rainfall...especially across southern middle Tennessee with the additional threat of isolated flash flooding. In addition to thunderstorms, the front will bring strong gusty winds. A wind advisory is valid for locations outside of the plateau from 10 am until 10 pm. Winds gusts to 40 mph will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down
In the hours before
Special weather statement, Apr 30, 3:56 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
356 PM CDT SUN APR 30 2017
TNZ028-030-062>064-077>079-302145-
Cannon TN-Rutherford TN-Coffee TN-Wilson TN-Grundy TN-De Kalb TN-
Warren TN-Smith TN-
356 PM CDT SUN APR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...DE KALB...
NORTHEASTERN RUTHERFORD...COFFEE...WESTERN WARREN...SOUTHERN
WILSON...WESTERN GRUNDY AND CANNON COUNTIES UNTIL 445 PM CDT...
At 355 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smyrna to near Woodbury to Manchester.
Movement was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Murfreesboro, McMinnville, Manchester, Smithville, Woodbury, Smyrna,
La Vergne, Tracy City, Watertown, Gordonsville, Monteagle,
Walterhill, Hickman, Altamont, Alexandria, Coalmont, Morrison,
Dowelltown, Liberty and Auburntown.
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3522 8578 3524 8582 3524 8584 3522 8587
3529 8591 3530 8594 3531 8594 3531 8600
3534 8603 3535 8609 3570 8617 3602 8657
3619 8620 3618 8583 3529 8569 3529 8571
3524 8569 3522 8574
TIME...MOT...LOC 2055Z 210DEG 42KT 3603 8646 3577 8613 3538 8606
ShamburgerSpecial weather statement, Apr 30, 4:28 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
428 PM CDT SUN APR 30 2017
TNZ032-064-065-078-080-302230-
Putnam TN-Van Buren TN-De Kalb TN-Warren TN-White TN-
428 PM CDT SUN APR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...VAN BUREN...WARREN...
WHITE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 530 PM CDT...
At 428 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Smithville to McMinnville. Movement was
northeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Cookeville, McMinnville, Sparta, Smithville, Spencer, Doyle, Hamptons
Crossroads, Bakers Crossroads, Virgin Falls State Natural Area,
Burgess Falls State Park, Rock Island State Park, Edgar Evans State
Park and Fall Creek Falls State Park.
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3557 8542 3556 8545 3555 8546 3553 8561
3553 8575 3551 8582 3552 8583 3552 8585
3584 8588 3584 8589 3608 8592 3618 8531
3572 8527
TIME...MOT...LOC 2128Z 219DEG 37KT 3606 8587 3551 8579
ShamburgerLocal storm report, Apr 30, 4:31 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG 2 E OAK HILL 36.07N 86.75W
04/30/2017 DAVIDSON TN BROADCAST MEDIA
TREE DOWN ACROSS FIELDCREST DRIVE AT MONTCLAIR DRIVE
0401 PM TSTM WND DMG 1 WSW FRANKLIN 35.92N 86.86W
04/30/2017 WILLIAMSON TN TWITTER
TSPOTTER PHOTO SHOWED A LARGE TREE UPROOTED IN
PINKERTON PARK
&&
EVENT NUMBER OHX1700507
EVENT NUMBER OHX1700508
SHAMBURGERLocal storm report, Apr 30, 4:35 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND DMG 1 WSW FRANKLIN 35.92N 86.86W
04/30/2017 WILLIAMSON TN TWITTER
TSPOTTER PHOTO SHOWED A LARGE TREE UPROOTED IN
PINKERTON PARK
&&
CORRECTED EVENT TIME
EVENT NUMBER OHX1700508
SHAMBURGERSpecial weather statement, Apr 30, 4:46 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
446 PM CDT SUN APR 30 2017
TNZ010-031>033-302215-
Putnam TN-Overton TN-Clay TN-Jackson TN-
446 PM CDT SUN APR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OVERTON...JACKSON...
SOUTH CENTRAL CLAY AND WESTERN PUTNAM COUNTIES UNTIL 515 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm near
Baxter, or 11 miles west of Cookeville, moving northeast at 50 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Cookeville, Livingston, Gainesboro, Baxter and Whitleyville.
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3635 8531 3604 8567 3607 8569 3608 8571
3617 8579 3618 8579 3617 8580 3620 8580
3621 8581 3621 8579 3622 8578 3625 8579
3653 8566
TIME...MOT...LOC 2146Z 214DEG 43KT 3617 8571
WhiteheadSpecial weather statement, Apr 30, 4:50 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
450 PM CDT SUN APR 30 2017
TNZ010-030-031-302230-
Clay TN-Jackson TN-Smith TN-
450 PM CDT SUN APR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...NORTHERN
JACKSON AND SOUTHWESTERN CLAY COUNTIES UNTIL 530 PM CDT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Gainesboro, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gainesboro and Whitleyville.
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3644 8552 3627 8582 3636 8591 3642 8587
3641 8583 3650 8581 3659 8575
TIME...MOT...LOC 2150Z 237DEG 30KT 3636 8581
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:26 PM CDT | Special Weather Statement | OHX | Putnam, White | 34 min |
| Apr 29, 7:35 PM CDT | Special Weather Statement | OHX | DeKalb | 25 min |
| Apr 29, 7:52 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton | 38 min |
| Apr 29, 7:56 PM CDT | Special Weather Statement | OHX | DeKalb, Jackson, Smith | 49 min |
| Apr 29, 8:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 21 min |
| Apr 30, 2:12 AM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more | 19 hr |
| Apr 30, 1:29 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 31 min |
| Apr 30, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 32 min |
| Apr 30, 2:18 PM CDT | Special Weather Statement | OHX | Williamson | 27 min |
| Apr 30, 2:28 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 47 min |
| Apr 30, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 32 min |
| Apr 30, 2:39 PM CDT | Special Weather Statement | OHX | Davidson | 51 min |
| Apr 30, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 20 min |
| Apr 30, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 27 min |
| Apr 30, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 29 min |
| Apr 30, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 26 min |
| Apr 30, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 31 min |
| Apr 30, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 34 min |
| Apr 30, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 31 min |
| Apr 30, 3:43 PM CDT | Special Weather Statement | OHX | Wilson | 32 min |
| Apr 30, 3:56 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Grundy, Warren | 49 min |
| Apr 30, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 49 min |
| Apr 30, 4:28 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam, Van Buren, Warren, White | 62 min |
| Apr 30, 4:46 PM CDT | Special Weather Statement | OHX | Jackson | 29 min |
| Apr 30, 4:50 PM CDT | Special Weather Statement | OHX | Jackson | 40 min |
| Apr 30, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 33 min |
| Apr 30, 5:26 PM CDT | Special Weather Statement | OHX | Overton, Pickett | 49 min |
| Apr 30, 5:28 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.